Skip to main content

Sinus node dysfunction due to psychotropic agents' combination

Buy Article:

$51.00 plus tax (Refund Policy)

Abstract:

Background: Although sinus node dysfunction is primarily related to degenerative fibrosis of nodal tissue in the elderly, it may occur at any age secondary to other cardiac abnormalities or extrinsic causes. Pharmacologic agents including psychotropic drug therapy may also play a role.

Method: We present the case of a 53‐year‐old woman with bipolar affective disorder in whom antipsychotic agents were suspected of inducing sinus node dysfunction.

Result: The combination of psychotropic agents including lithium, quetiapine and carbamazepine (first occasion) or escitalopram (second occasion) has been implicated as a cause for sinus node dysfunction.

Conclusion: Patients with severe mental illness usually require long‐term psychotropic drug therapy, often in combination. This may enhance efficacy but also involves an increased risk of adverse effects including cardiotoxicity.

Document Type: Research Article

DOI: http://dx.doi.org/10.1111/j.1601-5215.2012.00639.x

Affiliations: 1: Department of Cardiology, Institute of Medicine, Semmelweis Health Care Center, Miskolc, Hungary 2: Department of Dermatology, Semmelweis Health Care Center, Miskolc, Hungary 3: Division of Emergency Medicine, First Department of Medicine, Medical and Health Science Center, University of Debrecen, Debrecen, Hungary

Publication date: August 1, 2012

mksg/acn/2012/00000024/00000004/art00011
dcterms_title,dcterms_description,pub_keyword
6
5
20
40
5

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more